A morbilliform erythema of a more or less generalized nature was reported in some of the earliest cases in Germany in which prontosil was employed.1
There have been numerous reports of cutaneous and other types of reactions since the introduction of sulfanilamide and its derivatives in this country. In The Journal of the American Medical Association for Sept. 25, 1937, there were reports of 16 cases.2 In 9 of these there was an urticarial, an erythematous or a purpuric eruption, with photosensitization of the skin in some cases. Other more serious complications are granulocytopenia, sulfhemoglobinemia and febrile disturbances.
I wish to submit a report of an unusual case in which, besides an urticarial eruption on the body, erosions of the oral mucosa developed after the administration of sulfanilamide.
REPORT OF A CASE
Miss I. K., 39 years old, first seen by Dr. Walter Abbott on June
Noun MH. EROSIONS OF THE ORAL MUCOSA AND URTICARIA OF THE BODY FOLLOWING SMALL DOSES OF SULFANILAMIDE. Arch Derm Syphilol. 1938;37(6):1044–1045. doi:10.1001/archderm.1938.01480120110018
Dermatology in JAMA: Read the Latest
Customize your JAMA Network experience by selecting one or more topics from the list below.